Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at May 18, 2022, 1:14 PM MDT for 24 counties in Nebraska. It took effect at May 19, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 1:14 PM MDT (19:14 UTC)
- In effect from
- May 19, 2022, 11:00 AM MDT
- Expired
- May 19, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS83 KLBF 181914 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 214 PM CDT Wed May 18 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THURSDAY AFTERNOON INTO THE EARLY EVENING HOURS... .A strong cold front will approach northern Nebraska midday Thursday. South of the front, gusty westerly winds will combine with relative humidity of 10 to 15 percent. This will lead to critical fire weather conditions across the area. As the cold front passes from north to south across the Sandhills into southwestern Nebraska, an abrupt change in wind direction to the north is expected. Northerly winds behind the front of 15 to 25 mph with gusts to 40 mph are likely. The main fire weather concerns in zones 204 and 206 will be along and south of highway 2 from Antioch to Dunning. NEZ204-206-210-219-200200- /O.NEW.KLBF.FW.W.0025.220519T1700Z-220520T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 214 PM CDT Wed May 18 2022 /114 PM MDT Wed May 18 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN SANDHILLS...AS WELL AS SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty winds and low relative humidity which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Thursday. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. The main area of concern in zones 204 and 206 is along and south of highway 2 from Antioch to Dunning. * Winds...West 20 to 30 mph with gusts up to 40 mph. Winds will abruptly shift behind a cold front to the north at 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
4 follow-up statements
067 WWUS83 KLBF 190813 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 313 AM CDT Thu May 19 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON AND EVENING... .Hot temperatures and strong winds will develop today across much of western and north central Nebraska with highs in the middle 80s to middle 90s and westerly winds gusting up to 45 mph. A strong cold front will arrive from the north beginning around midday and track across the area north to south through the afternoon and early evening. Winds will abruptly shift to the north with gusts nearing 30 to 40 mph immediately following frontal passage. This abrupt wind shift will only add to the fire weather concerns. NEZ209-192215- /O.EXA.KLBF.FW.W.0025.220519T1700Z-220520T0200Z/ Loup Rivers Basin- 313 AM CDT Thu May 19 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low relative humidity which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 17 percent. * Temperatures...In the upper 70s. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-210-219-192215- /O.CON.KLBF.FW.W.0025.220519T1700Z-220520T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 313 AM CDT Thu May 19 2022 /213 AM MDT Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN SANDHILLS...AS WELL AS SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
719 WWUS83 KLBF 190822 CCA RFWLBF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service North Platte NE 322 AM CDT Thu May 19 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON AND EVENING... .Hot temperatures and strong winds will develop today across much of western and north central Nebraska with highs in the middle 80s to middle 90s and westerly winds gusting up to 45 mph. A strong cold front will arrive from the north beginning around midday and track across the area north to south through the afternoon and early evening. Winds will abruptly shift to the north with gusts nearing 30 to 40 mph immediately following frontal passage. This abrupt wind shift will only add to the fire weather concerns. NEZ209-192215- /O.COR.KLBF.FW.W.0025.220519T1700Z-220520T0200Z/ Loup Rivers Basin- 322 AM CDT Thu May 19 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low relative humidity which is in effect from noon today to 9 PM CDT this evening. * Affected Area...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 20 to 30 mph with gusts up to 40 mph. Winds will abruptly shift behind a cold front to the north at 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 70s. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-210-219-192215- /O.COR.KLBF.FW.W.0025.220519T1700Z-220520T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 322 AM CDT Thu May 19 2022 /222 AM MDT Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN SANDHILLS...AS WELL AS SOUTHWESTERN NEBRASKA... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 30 mph with gusts up to 45 mph. Winds will abruptly shift behind a cold front to the north at 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
800 WWUS83 KLBF 191955 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 255 PM CDT Thu May 19 2022 NEZ204-206-209-210-219-200200- /O.CON.KLBF.FW.W.0025.000000T0000Z-220520T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 255 PM CDT Thu May 19 2022 /155 PM MDT Thu May 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 25 mph with gusts up to 40 mph becoming north/northwest. * Relative Humidity...Near 15 percent. * Temperatures...Afternoon highs near 90, then quickly dropping into the 60s and 70s early evening. Generally around 50 by midnight. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
216 WWUS83 KLBF 200159 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 859 PM CDT Thu May 19 2022 NEZ204-206-209-210-219-200300- /O.EXP.KLBF.FW.W.0025.000000T0000Z-220520T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 859 PM CDT Thu May 19 2022 /759 PM MDT Thu May 19 2022/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING ... A cold front has moved through central and western Nebraska and humidity has increased considerably. While it will remain breezy, Red Flag conditions are no longer expected so the warning will be allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at May 18, 11:35 AM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 18, 11:35 AM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1235 PM CDT Wed May 18 2022 .SYNOPSIS... Issued at 321 AM CDT Wed May 18 2022 The main cold front was located across northern OK into central MO. Thunderstorms continued along this front across southeast KS into southwest MO and further north into far southeast NE and southwest IA. Skies were mainly clear over the western NE sandhills, with a cloud shield lingering across central and eastern NE. Temperatures ranged from 50 to 60. && .SHORT TERM...(Today through Thursday) Issued at 321 AM CDT Wed May 18 2022 The main forecast focus in the short term will be thunderstorm chances across north central Ne this afternoon and evening, followed by much warmer temperatures Thursday ahead of an advancing cold front. This will also bring elevated fire weather conditions to much of western NE for Thursday afternoon and early evening. Today, a weak upper trough will move from ND into MN as a weak trailing surface trough extends back into western NE. With an upper flow west-northwest, the chance for showers and thunderstorms exists across north central NE. The latest CAMS favors north central NE, with a few members also including parts of west central and southwest NE. Will not include west central and southwest NE at this time. Highs today from near 80 north to the low to mid 80s southwest. Winds will be light west to northwest 5-15 mph. Tonight, a slight chance for showers and thunderstorms eastern portions of nctrl NE, although most models end precip by early evening. Thursday, the main forecast concern will be elevated to near critical fire weather conditions. As greenup continues across the Sandhills, the driest conditions have limited greenup across southwest, especially south of Interstate 80. Westerly winds of 20 to 30 mph are expected across the Sandhills and from 15 to 25 mph across southwest NE. Near-critical conditions are expected near and south of I80, with at least elevated conditions to the north across the remainder of the area. Highs Thursday remain very near the previous forecast from 90 to 95 southwest, and the mid 80s much of nctrl NE. .LONG TERM...(Thursday night through Tuesday) Issued at 321 AM CDT Wed May 18 2022 The main forecast focus in the long term will be the strong cold front passage Thursday night, bringing much cooler temperatures Friday through Saturday. Lows Friday and Saturday night continue to bring the potential for frost or freeze conditions. A chance for light rain showers Thursday night, well behind the cold front and ahead of the upper trough from WY across the Dakotas. This area will mainly be north of Highway 2. QPFs look very light with only a few hundredths of an inch in spots. Also with strong pressure rises, northerly winds could gust to 35 mph during the evening. Much cooler Friday and Saturday in the 50s to near 60. As the upper trough deepens over the Rockies and Great Basin during this time, POPs will increase Friday night into Saturday morning as mid level frontogenesis increases. the NAM Bufkit sounding late Friday night/early Saturday favors mainly light rain, although light snow could mix in. Looks much more favorable for light snow further west at Sidney. Although forecast lows are from 30 to 35 west of Highway 61, cloudy skies and chances for rain/snow should limit the potential for frost or freeze conditions. The more concerning night for frost and freeze conditions will be Saturday night, skies are expected to be mostly clear with fairly strong strong surface high pressure near 1028 MB across western NE. Lows from around 30 parts of western Sandhills, to near 36 as far east as O'Neill and Bartlett. Temperatures will warm up Sunday with lows Sunday night not as cold in the low 40s. There will also be a chance for showers Sunday night into Monday as an upper trough crosses the Central Plains. warming back into the 70s to near 80 by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1235 PM CDT Wed May 18 2022 VFR conditions expected to prevail through tomorrow afternoon. Isolated TS with gusty erratic winds are anticipated this afternoon and evening, primarily for terminals northeast of a GRN to BBW line. Winds back from westerly this afternoon to northerly this evening, then veer back southerly overnight at around 5 to 15kts. Southwesterly LLWS is possible overnight for terminals southeast of an OGA to ANW line with the development of a LLJ. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown
Hazardous weather outlook, May 18, 10:07 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1107 AM CDT Wed May 18 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-191615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1107 AM CDT Wed May 18 2022 /1007 AM MDT Wed May 18 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. There is a slight chance for thunderstorms across portions of the Sandhills into north central Nebraska Wednesday afternoon and evening. At this time, the threat for severe weather is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Elevated to near-critical fire weather conditions are likely to develop across much of western and north central Nebraska with the greatest concern being areas south of Highway 2. Rain and thunderstorm chances return to portions of western and north central Nebraska Thursday afternoon into the evening. The threat for severe weather is low. Confidence continues to increase regarding the arrival of much cooler temperatures into the local area late this week. Conditions favorable for frost development are possible Friday morning across northwest Nebraska and Saturday and Sunday morning for areas west of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| May 17, 7:11 PM MDT | Special Weather Statement | LBF | Holt | 34 min |
| May 17, 7:29 PM MDT | Special Weather Statement | LBF | Deuel | 31 min |
| May 17, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 41 min |
| May 17, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 17, 8:25 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 50 min |
| May 17, 8:40 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.